Hail, Arthur
- When
- March 17, 2:30 PM MST
- Where
- Arthur County, 1 mi N of Arthur
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.583, -101.700
Penny to nickel size hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 17, 1:51 PM MST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CST MON MAR 16 2003 DYNAMIC COOLING IN DEFORMATION ZONE WEDNESDAY AFTERNOON/NIGHT WITH POSSIBLE CHANGEOVER TO SNOW IS MAIN FORECAST CONCERN... WATER VAPOR IMAGERY SHOWS A VORT MAX WITH ASSOC CIRCULATION LOCATED FROM EAST CENTRAL NEW MEXICO INTO THE TX PNHDL. ETA AND GFS HAVE A GOOD HANDLE ON THIS FEATURE WHICH WILL ROTATE NORTHWARD INTO WRN KS. ETA AND GFS ARE IN GOOD AGREEMENT THROUGH 60 HRS. BEYOND THIS THE ETA KEEPS THE H5 LOW NEARLY STATIONARY IN NRN OK THROUGH 72 HRS THEN MOVES IT NORTHEAST TOWARD SERN MO BY 84 HRS. THE GFS MOVES THE LOW TO SWRN IA BY 78 HRS. PREFER THE ETA SLOWER MOVEMENT BASED ON LITTLE TO KICK THE LOW OUT UNTIL A WAVE MOVING FROM MANITOBA INTO ONTARIO PHASES AND PULLS THE LOW EAST WITH IT. SCATTERED TSRA HAVE ERUPTED ACROSS SWRN AT 20Z WITH H7 TO H5 DELTA TS OF 20 AND LIFT ASSOC WITH APPROACH OF H5 VORT MAX INTO SWRN KS. MODELS ARE CONSISTENT WITH SHOWERS AND THUNDERSTORMS SETTING IN ACROSS THE CWFA TONIGHT WITH BETTER COVERAGE SPREADING INTO THE NERN CWFA ON TUES. NO BIG CHANGES TO THE FORECAST THROUGH WEDNESDAY AS THE MODELS ARE CONSISTENT WITH MOVEMENT OF UPPER LOW. PROLONGED RAIN EVENT WILL GREATLY BENEFIT DROUGHT CONDITIONS ACROSS THE REGION. TEMPS TONIGHT WILL BE MILD FROM NEAR 40 ERN PNHDL WITH UPPER 40S MUCH OF THE REMAINDER OF CWFA. H85 LIS AND H7 TO H5 LAPSE RATES SUPPORT THUNDER TUESDAY. DEEP EASTERLY FLOW TUESDAY AND TUESDAY NIGHT WILL ALSO KEEP RAIN THREAT HIGH. UPPER WINDS BEGIN TO BASK TO THE NORTHEAST ON WEDNESDAY AS UPPER LOW BECOMES MORE NE-SW ORIENTED AND COOLER AIR BEGINS TO BE DRAWN IN. WHAT IS MOST CONCERNING IS THE GFS AND ETA BOTH INDICATING LAYER TEMPS COOLING IN THE DEFORMATION ZONE FROM SW INTO NERN NEBR. WHILE FOCUS HAS BEEN TO DETERMINE WHEN COLD AIR WOULD BE DRAWN IN FROM THE WEST...THIS DYNAMIC COOLING WILL NEED TO BE WATCHED BEGINNING WED AFTN AND NIGHT. HAVE ONLY MENTIONED RAIN OR SNOW SERN HALF OF CWFA AT THIS TIME. HAVE OPTED TO KEEP LOW POPS FOR -SN NORTHEAST CWFA THUR NIGHT AS IM NOT CONVINCED UPPER LOW WILL BE FAR ENOUGH EAST OF US YET. EXTENDED DISCUSSION...GFS AND ECMWF IN AGREEMENT ON UPPER LOW TO DROP SOUTHEAST FROM UTAH 12Z FRIDAY TO NEW MEXICO 12Z SAT. THIS SYSTEM WILL REMAIN WELL ENOUGH TO OUR SOUTHWEST FOR A DRY DAY AS SFC HIGH PRESSURE BUILDS IN. AS SYSTEM TRACKS FURTHER EAST INTO TX AND THE GULF COAST SUNDAY MONDAY...TEMPS WILL MODERATE FROM THE MID/UPPER 40S FRIDAY TO NEAR 60 MONDAY. SYSTEM FCST TO ARRIVE LATE TUES/WED WILL LOOKS INTERESTING AS RIDGE AXIS EXISTS OFF WEST COAST AND IN THE ERN U.S WITH CLOSED LOW EJECTING FROM FOUR CORNERS INTO SERN NEBR WITH COLDER AIR IN PLACE FOR SNOW POTENTIAL. .LBF...NONE. KAR
NEZ004>010-022>029-035>038-056>059-069>071-094-172145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1051 AM CST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY AFTERNOON HOURS AND MOVE NORTH ACROSS THE OUTLOOK AREA. THE AREA OF GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON THROUGH THE LATE EVENING HOURS WILL EAST OF AN OGALLALA TO VALENTINE LINE...WITH THE PRIMARY THREAT OF LARGE HAIL. AN STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE SOUTHERN OUTLOOK AREA OVERNIGHT AND LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SYSTEM ORGANIZING IN THE WEST TODAY WILL MOVE OUT ONTO THE SOUTHERN PLAINS ON TUESDAY. TEMPERATURES WILL REMAIN ABOVE FREEZING INTO TUESDAY WITH THE PRECIPITATION EXPECTED TO BE IN THE FORM OF RAIN AND THUNDERSTORMS. THEN WEDNESDAY...COLDER AIR WILL BEGIN TO BE DRAWN SOUTH WITH A TRANSITION FROM RAIN TO A MIX OF PRECIPITATION DURING THE DAY...AND CHANGING TO ALL SNOW OVERNIGHT. THERE IS THE POTENTIAL FOR SOME SNOW ACCUMULATIONS WEDNESDAY NIGHT INTO THURSDAY. THE SNOW WILL BEGIN TO END FROM EAST TO WEST ON FRIDAY AS THE SYSTEM WILL FINALLY MOVE EAST OF THE PLAINS. FARMERS AND RANCHERS WITH YOUNG LIVESTOCK SHOULD PREPARE FOR A RETURN TO WINTER WEATHER WEDNESDAY. UPCOMING STATEMENTS WILL CONTINUE TO UPDATE THIS POTENTIAL WINTER STORM. FRIDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE OUTLOOK AREA TODAY AND THIS EVENING...AS THUNDERSTORMS DEVELOP AND MOVE NORTH ACROSS THE OUTLOOK AREA. DP
The North Platte radar (KLNX), 102 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
3 hail. Local standard time, as filed.
Penny to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345300, 5345302, 5345301.